Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS Wilmington, OH

June 12, 2001Union County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2001, 6:42 PM EST for Union County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 6:42 PM EST (23:42 UTC)
Expired
Jun 12, 2001, 7:30 PM EST
In force
48 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Union County, IN

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:00 PM ESTThunderstorm Wind 50 ELiberty, INEight trees and a few power lines reported down across the southeast portion of the county

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 122343
SVRILN
INC161-130030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EST TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN INDIANA...

* UNTIL 730 PM EST...

* AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LIBERTY...OR ABOUT 12 MILES NORTHWEST OF
  OXFORD...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LIBERTY...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAINL... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
SEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:30 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 12, 1:30 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT TUE JUN 12 2001

H5 RIDGE WITH AXIS CURRENTLY OVER MISSISSIPPI VALLEY IS PROGGED TO
BE CENTERED OVER OHIO 12Z WEDNESDAY.  RIDGE WILL REMAIN DOMINANT
OVER THE NEXT TWO DAYS...AND MOST OF UPPER DYNAMICS WILL REMAIN ON
THE WESTERN FLANK OF THE RIDGE AND IN THE SOUTHEAST NEAR TS
ALLISON'S REMNANTS.

WEAK SFC PATTERN WILL PERSIST IN OUR AREA THROUGH THE FCST PERIOD
WITH MOST ORGANIZED PRECIP NEAR NORTHERN PLAINS LOW AND ALLISON'S
REMNANTS. THIS EVENING'S MAIN CONCERN WILL BE FROM ACTIVITY THAT
DEVELOPS ALONG OUTFLOW THAT IS ACROSS NORTHERN OHIO. I'LL GO WITH
'THIS EVENING' PERIOD...WITH BETTER CHANCE NORTH CLOSER TO THE
BOUNDARY AND 20 POPS SOUTH.

WITH H5 RIDGE BUILDING ON WEDNESDAY AND ALLISON'S REMNANTS STAYING
FARTHER SOUTHEAST THAN PREVIOUSLY EXPECTED...I'LL REMOVE POPS IN
ZONES WHILE PUTTING 20% IN CCF.  FOR WEDNESDAY NIGHT...I'LL HAVE 30
POPS ONLY IN THE SOUTHEAST CLOSER TO TROPICAL REMNANTS. FOR
THURSDAY  I'LL GO WITH 30 POPS IN THE EAST WITH PVA AND MOISTURE
WORKING IN THERE AND DRIER CONDITIONS IN THE WEST.

FWC TEMPS HAVE GENERAL TREND CORRECT WITH HIGHS AROUND 90 THE NEXT
COUPLE DAYS.  HIGH OF 93 AT DAY ON WEDNESDAY LOOKS A BIT HIGH AND 89
AT CVG ON THURSDAY LOOKS LOW...BUT REST OF FWC HIGHS LOOK HARD TO
BEAT.  FWC LOWS IN UPPER 60S APPEAR SLIGHTLY COOL SO I'LL GENERALLY
GO A DEGREE OR TWO ABoOVE FWC.

SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS.

.ILN...NONE.

CONIGLIO

In the hours before

Special weather statement, Jun 12, 2:52 PM EST, 3 hours 50 minutes before
OHZ061-077-122030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT TUE JUN 12 2001

...HOT WEATHER WILL CONTINUE ON WEDNESDAY AND THURSDAY...

HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S ON WEDNESDAY
AND THURSDAY.  THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDICES IN THE UPPER 90S.

NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.

THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.

TEMPERATURES WILL RETURN CLOSER TO AVERAGE LEVELS BY THE WEEKEND.

HERE ARE SOME HEAT-RELATED SAFETY TIPS:

DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.

WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.

BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN.  USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.

DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.

BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE 2WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.

INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.

CONIGLIO
Local storm report, Jun 12, 5:18 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0612 PM    HUBER HEIGHTS             OH   .75 INCH HAIL
06/12/01   MONTGOMERY
Local storm report, Jun 12, 5:45 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0641 PM    GROVE CITY                OH   .75 INCH HAIL
06/12/01   FRANKLIN

TPJ

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.